Alert archive / Colorado / Red Flag Warnings in 2016
Red Flag Warning 10, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Mar 28, 2016, 3:58 PM MDT for Elbert County, Lincoln County, Colorado. It took effect at Mar 29, 2016, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2016, 3:58 PM MDT (21:58 UTC)
- In effect from
- Mar 29, 2016, 12:00 PM MDT
- Expired
- Mar 29, 2016, 5:51 PM MDT
- In force
- 6 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Elbert County, CO, Lincoln County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2394 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
909 WWUS85 KBOU 282158 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 358 PM MDT MON MAR 28 2016 ...WARM...DRY AND WINDY OVER THE EASTERN PLAINS... .SOUTHERLY WINDS INCREASING OVER THE EASTERN PLAINS TUESDAY AFTERNOON WILL COMBINE WITH WARM AND DRY WEATHER AND DRY FUELS TO CREATE CRITICAL FIRE WEATHER CONDITIONS . COZ247-290600- /O.NEW.KBOU.FW.W.0010.160329T1800Z-160330T0000Z/ SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 358 PM MDT MON MAR 28 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR LINCOLN COUNTY...FIRE WEATHER ZONE 247... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 6 PM MDT TUESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 247. * TIMING...NOON UNTIL 6PM. * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...RAPID GROWTH AND SPREAD OF GRASSLAND FIRES WILL BE POSSIBLE...ANY OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW OR WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY FUELS CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. IF A FIRE IS STARTED OR ONGOING THE POTENTIAL FOR IT TO RAPIDLY SPREAD IS HIGH. && $$
4 follow-up statements
139 WWUS85 KBOU 290335 AAA RFWBOU URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE DENVER/BOULDER CO 935 PM MDT MON MAR 28 2016 ...WARM...DRY AND WINDY OVER THE EASTERN PLAINS... .GUSTY SOUTHERLY WINDS TUESDAY AFTERNOON WILL COMBINE WITH ABOVE AVERAGE TEMPERATURES...LOW RELATIVE HUMIDITY AND DRY FINE FUELS TO CREATE CRITICAL RANGELAND FIRE DANGER CONDITIONS FOR PORTIONS OF LINCOLN COUNTY IN EAST CENTRAL COLORADO. COZ247-291145- /O.CON.KBOU.FW.W.0010.160329T1800Z-160330T0000Z/ SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 935 PM MDT MON MAR 28 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN HALF OF LINCOLN COUNTY IN EAST CENTRAL COLORADO... * AFFECTED AREA...FIRE WEATHER ZONE 247. * TIMING...FROM NOON UNTIL 6 PM MDT. * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...RAPID GROWTH AND SPREAD OF GRASSLAND FIRES WILL BE PROBABLE. ANY OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW OR WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY FINE FUELS CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. IF A FIRE IS STARTED OR ONGOING THE POTENTIAL FOR IT TO RAPIDLY SPREAD IS HIGH. && $$ BAKER
024 WWUS85 KBOU 291003 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 403 AM MDT TUE MAR 29 2016 ...WARM...DRY AND WINDY OVER THE EASTERN PLAINS... .GUSTY SOUTHERLY WINDS THIS AFTERNOON WILL COMBINE WITH ABOVE AVERAGE TEMPERATURES...LOW RELATIVE HUMIDITY AND DRY FINE FUELS TO CREATE CRITICAL RANGELAND FIRE DANGER CONDITIONS FOR SOUTHERN PORTIONS OF LINCOLN COUNTY IN EAST CENTRAL COLORADO. COZ247-291815- /O.CON.KBOU.FW.W.0010.160329T1800Z-160330T0000Z/ SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 403 AM MDT TUE MAR 29 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN HALF OF LINCOLN COUNTY IN EAST CENTRAL COLORADO... * AFFECTED AREA...FIRE WEATHER ZONE 247. * TIMING...FROM NOON UNTIL 6 PM MDT. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...RAPID GROWTH AND SPREAD OF GRASSLAND FIRES WILL BE PROBABLE. ANY OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW OR WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY FINE FUELS CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. IF A FIRE IS STARTED OR ONGOING THE POTENTIAL FOR IT TO RAPIDLY SPREAD IS HIGH. && $$
138 WWUS85 KBOU 291909 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 109 PM MDT TUE MAR 29 2016 ...WARM...DRY AND WINDY OVER THE EASTERN PLAINS... .GUSTY SOUTHERLY WINDS THIS AFTERNOON WILL COMBINE WITH ABOVE AVERAGE TEMPERATURES...LOW RELATIVE HUMIDITY AND DRY FINE FUELS TO CREATE CRITICAL RANGELAND FIRE DANGER CONDITIONS FOR SOUTHERN PORTIONS OF LINCOLN COUNTY IN EAST CENTRAL COLORADO. COZ247-300000- /O.CON.KBOU.FW.W.0010.000000T0000Z-160330T0000Z/ SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 109 PM MDT TUE MAR 29 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN HALF OF LINCOLN COUNTY IN EAST CENTRAL COLORADO... * AFFECTED AREA...FIRE WEATHER ZONE 247. * TIMING...FROM NOON UNTIL 6 PM MDT. * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...RAPID GROWTH AND SPREAD OF GRASSLAND FIRES WILL BE PROBABLE. ANY OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW OR WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY FINE FUELS CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. IF A FIRE IS STARTED OR ONGOING THE POTENTIAL FOR IT TO RAPIDLY SPREAD IS HIGH. && $$
815 WWUS85 KBOU 292351 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 551 PM MDT TUE MAR 29 2016 COZ247-300100- /O.CAN.KBOU.FW.W.0010.000000T0000Z-160330T0000Z/ SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 551 PM MDT TUE MAR 29 2016 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 247...SOUTHERN LINCOLN COUNTY... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE RED FLAG WARNING. HUMIDITY LEVELS HAVE INCREASED TO LOWER THE FIRE DANGER. WINDS WILL LIKELY STAY ELEVATED FOR THE NEXT COUPLE OF HOURS BEFORE DECREASING . $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Mar 28, 3:38 PM MDT, 20 minutes earlier.
Area forecast discussion, Mar 28, 3:38 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 338 PM MDT MON MAR 28 2016 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 338 PM MDT MON MAR 28 2016 MOISTURE IN SOUTHWESTERLY FLOW ALOFT OVER COLORADO IS INCREASING AHEAD OF AN UPPER LOW DIGGING INTO THE GREAT BASIN. A SURFACE TROUGH DIGGING IN RESPONSE ALONG EASTERN PLAINS AS BROUGHT GUSTY WINDS ACROSS THE PLAINS AND HELPED WARM TEMPERATURES UP. THIS LOW WILL CONTINUE TO DEEPEN OVERNIGHT TO LIKELY KEEP SOUTHERLY WINDS OVER THE FAR EASTERN PLAINS...WHICH WILL MODERATE TONIGHTS LOWS. A FEW SHOWERS LATE THIS AFTERNOON AND EARLY EVENING OVER THE MOUNTAINS MAY SPILL OUT OVER THE METRO AREAS...BUT LITTLE IF ANY PRECIP IS EXPECTED TO FALL AS THE AIRMASS IS PRETTY DRY. FLOW ALOFT WILL TURN SOUTHERLY OVERNIGHT...BECOMING UNFAVORABLE FOR PRECIP FOR THE MOUNTAINS...HAVE DECREASED POPS. LOOKING AT THE UPCOMING SYSTEM ASSOCIATED WITH THE GREAT BASIN LOW...MODELS ARE HAVING TIMING AND PLACEMENT DIFFERENCES...ALTHOUGH THE LATEST 12Z AND 18Z RUNS WERE GETTING A BETTER ANALYSIS POSITIONING OF IT. THE GFS CONTINUES TO BE THE FASTER AND FURTHER EAST MODEL...WITH THE NAM BEING THE FURTHER WEST AND SLOWER MODEL...AND THE EC AND GEM IN BETWEEN. OVERALL...MODELS SHOWING AN UPPER JET PUSHING OVER THE AREA WITH THE LEFT EXIT REGION MOVING OVER NORTHERN COLORADO TOMORROW. SNOW IS EXPECTED TO SPREAD EAST ACROSS THE MOUNTAINS MAINLY IN THE LATE MORNING INTO THE AFTERNOON. WITH THE JET POSITION...MODERATE QG LIFT AND A DECENT FRONT EXPECTED TO PUSH SOUTHEAST ACROSS THE STATE LATER IN THE DAY...EXPECTED SOME GOOD SNOWFALL RATES TO BE PRODUCED IN THE NORTHERN MOUNTAINS TOMORROW AFTERNOON. WARM ADVECTION AHEAD OF THE SYSTEM HOWEVER WILL LIMIT SNOWFALL AMOUNTS. WILL ISSUE A WINTER WEATHER ADVISORY STARTING AT NOON IN ANTICIPATION OF THESE HIGHER SNOWFALL RATES IN THE AFTERNOON. EXPECT 2 TO 4 INCHES TO FALL WITHIN 4 TO 6 HOURS TOMORROW AFTERNOON. ACROSS THE PLAINS...SOUTHERLY WINDS INCREASING AND WARM AND DRY CONDITIONS WILL PRODUCE FIRE WEATHER CONCERNS...SEE THE DISCUSSION BELOW. OTHERWISE...EXPECT ANOTHER WARM DAY HOWEVER WILL SEE SOME RAIN SHOWERS ACROSS THE NORTHERN BORDER AND ENOUGH INSTABILITY SHOULD EXIST FOR A SLIGHT CHANCE OF THUNDERSTORMS NEAR THE NEBRASKA BORDER. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 338 PM MDT MON MAR 28 2016 THE MAIN FOCUS FOR THE EXTENDED WILL REVOLVE AROUND THE STORM MOVING INTO THE REGION STARTING TUESDAY AND GOING THROUGH WEDNESDAY AFTERNOON. THE DEVIL IS IN THE DETAILS WITH THIS ONE SINCE SNOWFALL AMOUNTS WILL HINDER GREATLY ON WHERE THE LOW CENTER SETS UP OVER NE COLORADO. WHEN COMPARING MODELS TO CURRENT LOW PLACEMENT OVER CENTRAL CA ALL ARE TRENDING A BIT TO THE NORTH. LATEST MODEL RUNS STILL DO NOT HAVE A CONSENSUS ON EXACT PLACEMENT BUT ALL ARE LEANING MORE TO THE WY AND NB BORDER. THE LATEST EC MOVES OVER DENVER AT 12Z THEN PROGRESSES TO THE NE BY 18Z. I WILL LEAN MORE HEAVILY ON THE EC FOR THIS FORECAST AS IT IS MORE IN THE MIDDLE OF THE NAM AND GFS SOLUTIONS. QG VALUES ARE HIGHER TO THE NORTH OF DENVER AND ALONG THE WY BORDER. WITH THIS PARTICULAR TRACK THE MOST SNOW WILL FALL OVER THE NORTHERN MOUNTAINS AND ALONG THE WY AND NB BORDER BECOMING LESS AS YOU PROGRESS SOUTH. THE LOW WILL TRANSITION OUT OF CO TO THE SE BY 06Z THURSDAY KEEPING A CHANCE OF SNOW OVER THE EXTREME NE PLAINS THROUGH WEDNESDAY NIGHT. PRELIMINARY AMOUNTS ARE LOOKING LIKE 3-6 INCHES FOR WASHINGTON COUNTY AND NORTH WITH HIGHER AMOUNTS CLOSER TO WY. AREAS ALONG THE URBAN CORRIDOR AND DIA COULD SEE TRACE TO 2 INCHES WITH LESS ON ROADWAYS AND SIDEWALKS. WINDS WILL ALSO BECOME A FACTOR WEDNESDAY AFTERNOON WITH MODELS SHOWING SUSTAINED WINDS AROUND 20-25 KTS WITH GUSTS UP TO 45KTS WITH FRONTAL PASSAGE. THIS COULD CAUSE BLIZZARD LIKE CONDITIONS ON THE PLAINS NEAR THE WY BORDER WEDNESDAY AFTERNOON. OF COURSE IF THE MODELS MOVE THE LOW CENTER FURTHER SOUTH THEN AREAS ALONG THE FOOTHILLS COULD SEE MORE SNOW. TEMPERATURES FOR WEDNESDAY WILL BE ON THE COOLER SIDE BY THE AFTERNOON WITH HIGHS IN THE 30S AND LOWS DIPPING BELOW FREEZING ONCE AGAIN. THURSDAY WILL SEE SOME LAGGING PRECIPITATION OVER THE NE COUNTIES IN THE EARLY MORNING HOURS. THE NEXT SURGE OF MOISTURE MOVES DOWN FROM THE NW WITH AN UPPER LEVEL DISTURBANCE EMBEDDED IN NW FLOW ALOFT. THIS WILL BRING ANOTHER SHOT OF SNOW TO THE MOUNTAINS AND A CHANCE OF RAIN AND SNOW ON THE PLAINS THURSDAY AFTERNOON. TEMPERATURES WILL REMAIN BELOW NORMAL WITH HIGHS IN THE MID 40S ON THE PLAINS. FOR FRIDAY LINGERING MOISTURE IN NW FLOW WILL KEEP A SLIGHT CHANCE OF LIGHT SNOW IN THE MOUNTAINS BEFORE DRIER AIR GETS USHERED IN OUT AHEAD OF AN UPPER LEVEL RIDGE. THIS WILL KEEP CONDITIONS DRY FOR THE WEEKEND WITH TEMPERATURES GETTING BACK INTO THE UPPER 50S AND LOWER 60S BY SUNDAY AND MONDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 338 PM MDT MON MAR 28 2016 VFR CONDITIONS WILL PERSIST TONIGHT THROUGH TUESDAY AFTERNOON...WITH ONLY MID/HIGH CLOUDS ABOVE 12 THOUSAND FEET. STRONGER SOUTHEASTERLY WINDS OCCURRED TODAY THAN FORECAST...SHOULD REMAIN FOR THE NEXT FEW HOURS. A FEW SHOWERS ARE POSSIBLE TO MOVE OFF THE FOOTHILLS...BUT ONLY IMPACT WOULD BE TO WEAKEN THE WINDS AND PERHAPS MAKE THEM VARIABLE BETWEEN 22-02Z. WINDS EXPECTED TO TURN BACK TO NORMAL SOUTHWESTERLY FLOW AROUND 10 KNOTS 02Z- 04Z TONIGHT. SOUTHERLY WINDS WILL PICK UP TUESDAY LATE MORNING INTO THE AFTERNOON AHEAD OF AN EXPECTED COLD FRONT TOMORROW EVENING. && .FIRE WEATHER... ISSUED AT 338 PM MDT MON MAR 28 2016 WARM AND DRY CONDITIONS WILL SURGE UP FROM THE SOUTH IN STRENGTHENING SOUTHERLY FLOW TUESDAY AFTERNOON AHEAD OF THE NEXT WEATHER SYSTEM. THIS IS EXPECTED TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTHERN LINCOLN COUNTY. HUMIDITY WILL BE IN THE LOW TEENS WITH SOUTHERLY WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH. CONDITIONS SHOULD EASE IN THE EVENING. && .BOU WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 6 PM MDT TUESDAY FOR COZ247. WINTER WEATHER ADVISORY FROM NOON TUESDAY TO 6 PM MDT WEDNESDAY FOR COZ031-033. && SHORT TERM...KRIEDERMAN LONG TERM...BOWEN AVIATION...KRIEDERMAN FIRE WEATHER...KRIEDERMAN
Hazardous weather outlook, Mar 28, 10:56 AM MDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1056 AM MDT MON MAR 28 2016 COZ030>051-291700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1056 AM MDT MON MAR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE AREA LATE TUESDAY INTO WEDNESDAY. THIS SYSTEM WILL BRING A GOOD CHANCE OF SNOW TO THE MOUNTAINS. ACROSS THE PLAINS...FIRE WEATHER CONCERNS WILL INCREASE SOUTH OF I70 AS WARM...DRY AND WINDY CONDITIONS OCCUR AHEAD OF A COLD FRONT EXPECTED TUESDAY EVENING. THE BEST CHANCE OF RAIN AND SNOW WILL BE CLOSER TO THE WYOMING...NEBRASKA BORDER AREA. DEPENDING ON THE TRACK OF THE STORM SYSTEM THERE IS SOME POTENTIAL FOR HEAVIER SNOW AND POSSIBLE BLIZZARD CONDITIONS ON WEDNESDAY NORTH OF I-76 OVER THE PLAINS. FOR THURSDAY THE STORM SYSTEM WILL BE WELL EAST OF THE AREA. HOWEVER ANOTHER WEAKER SYSTEM IN NORTHWEST FLOW ALOFT MAY BRING A CHANCE OF SNOW TO THE MOUNTAINS WITH RAIN OR SNOW SHOWERS ACROSS NORTHEAST COLORADO BY THE AFTERNOON. DRIER CONDITIONS ARE EXPECTED FOR FRIDAY THROUGH SUNDAY WITH A WARMING TREND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:48 PM MDT | Winter Weather Advisory | BOU | Boulder, Grand, Jackson, Larimer, Weld | 50 hr |
Nearby
Red Flag Warnings in Colorado, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.